MAUDE Adverse Event Report: SPECTRANETICS CORPORATION LLD EZ LEAD LOCKING DEVICE; STYLET, CATHETER

SPECTRANETICS CORPORATION LLD EZ LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-062
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 01/08/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and right ventricular (rv) lead due to tricuspid regurgitation.Attempts were made to insert spectranetics lld #2 lead locking devices (lld #2s) into each lead to provide traction, but was unsuccessful, so switched to spectranetics lld ez lead locking devices (lld ezs).Beginning with a spectranetics 12f glidelight laser sheath, along with a spectranetics small visisheath dilator sheath, progress was made to the innominate/superior vena cava (svc) junction through the svc/ra junction, where lead on lead binding was encountered.While on the ra lead, mechanical ablation was performed with the visisheath, and the ra lead was removed.Upsizing to a spectranetics 14f glidelight laser sheath, along with the visisheath on the rv lead, advancement was made to the distal tip of the lead, and with traction, the lead tip freed from the heart.However, the patient¿s blood pressure dropped, and a pericardial effusion was detected via transesophageal echocardiography (tee).Rescue efforts began, including pericardiocentesis and sternotomy.A rv perforation was discovered and repaired, and the patient survived the procedure.This report captures the lld ez device providing traction to the rv lead when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
A3b) patient gender - not available from facility.A4) patient weight - not available from facility.H3) the lld ez was discarded, thus no product investigation was performed.H6) per ifu, perforation is a known risk of complication with use of the lld.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
LLD EZ LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key24089845
Report Number3007284006-2026-00015
Device Sequence Number5976260
Product Code DRB
UDI-Device Identifier00813132023072
UDI-Public(01)00813132023072(17)271027(10)0303616195
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K142116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number518-062
Device Catalogue Number518-062
Device Lot Number0303616195
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2026
Initial Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT 1888TC/52 RV PACING LEAD.; SPECTRANETICS 12F GLIDELIGHT LASER SHEATH.; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH.; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM.; SPECTRANETICS LLD EZ LEAD LOCKING DEVICES.; SPECTRANETICS SMALL VISISHEATH DILATOR SHEATH.; ST. JUDE MEDICAL 1699TC/46 RA PACING LEAD.
Outcome Attributed to Adverse Event Life Threatening;
Patient Age86 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite